I wrote on here once last year when I was still on about 80mg of oxycodone a day.since january I have been off them and on suboxone 1st and now subutex. life is good again but it did take a while to get here.I have to admit for about 1st 3 months all I could think about was taking them again I did relapse once but because I had been on subs effect was not great in fact I just felt depressed and was glad to stop them I had only taken them for a week so didnt have to go through whole withdrawel thing again I just went back on subutex which seems to agree with me more than the suboxone which made me incredibly tired.I also couldnt tolerate high doses I was started on 8mg and the plan was to put me up to 16mg the second day,but instead I had to take less,2mg to start but within a week I was down to 0.8mg which I have been on ever since I am sure this has probably been easier because I wasnt on as high a dose of oxy,s as a lot of people are.The most I took was about 140mgs this started as oxycontin and then I moved to oxycodone.my doctor tappered me down to 30mgs then transferred me to subs.I know I couldnt have done this without the subs.I had went ct before and thought I was dying but even after the physical effects wore off the deoression and lack of energy was awful and it wasnt long before I was back on oxy,s.but thankfully I can now honestly say I have no inclination at all to take oxy,s it just scares me now to think back to it all and how easily I could have lost everything.My lifes not great I still have problems like everyone else but now I realise these drugs were a temporary fix for what was wrong in my life but they quickly became the biggest problem in my life and I honestly believe the thing that would have eventually ended it. I want to thank the people on this forum who gave me advice and good luck to everyone fighting this battle. love ellie
Congrats, Ellie. Two comments: I work with my patients to help them understand that they have a disease; the shame is something that I encourage people to let go, since you didn't ask to 'have' opiate dependence.
The second thing is that opiate dependence will be with you for a long time, and if you are like mot people, for the rest of your life. Always remain vigilant, and do your best to seek help when you need it.
Its always good to hear a success story! I am sure that you realize that some people think that the w/d's will never end; and that there is no light at the end of the tunnel. That can be discouraging to someone that is just starting the process. Its fully amazing how a pill that seems to be so great at first becomes so destructive so rapidly. But you know that it does. Congratulations once again.
Ellie....your post is very encouraging to me. I too was prescribed oxycontin and Lortab for pain. I believe that my dependance to change to an addiction when I began taking the meds just for energy and a mood lift....without even waiting to see if I needed them for pain. I'm one week out of a 5 day in-hospital detox program. I had to return to work but am struggling big time with energy. I've been told that this could take weeks to pass. I'm praying that this is true.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.